MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; ACETABULAR SHELL CC TRIO Ø52

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; ACETABULAR SHELL CC TRIO Ø52
Model Number 01.26.45.0052
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery performed approximately 13 years and 5 months after the primary procedure due to cup loosening secondary to granuloma-induced bone resorption.Cup, liner and head successfully revised.
 
Additional Manufacturer Narrative
Batch review performed on 10 november 2025: lot 120056: (b)(4) items manufactured and released on 09-march-2012.Expiration date: 2017-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation: 13.5 years after primary cementless tha with ceramic-on-ceramic bearing, a granuloma develops and the acetabular component slips out of place.The early postoperative radiographs were not supplied, the first image available in chronological order already shows a significantly damaged acetabulum and bone loss.We cannot infer what the cause of the damage could be; there are no reports of intraoperative findings (such as metallosis) that could indicate a conflict between neck of the stem and acetabular insert.The foreign body reaction is very rare in a ceramic-on-ceramic coupling, as there is virtually no wear and the wear particles are inert.With no additional information, a reliable root cause determination is not feasible.Visual inspection: the ceramic liner was still inside the versafitcup shell, which was apparently without particular signs or damages related to implant failure.Also, some presence of fibrotic tissue was present in macrostructures and polar area.From the received information and pieces there are no reasons to suspect an implant failure, being the root cause a granuloma that caused a bone resorption, bringing to implant loosening.Conclusion: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SYSTEM
Common Device Name
ACETABULAR SHELL CC TRIO Ø52
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23591899
Report Number3005180920-2025-01118
Device Sequence Number15997142
Product Code LZO
UDI-Device Identifier07630030807770
UDI-Public07630030807770
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Model Number01.26.45.0052
Device Lot Number120056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Initial Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale